Volume 28 - Issue 2 - January 1996

Mathematical Spectrum Click image to download issue

G. H. Hardy (1877-1947)
   H. Burkill
   pp. 25-31

The undulation of the monks
   Cliff Pickover
   pp. 31-32

The Roseberry conjecture
   Filip Sajdak
   p. 33

The probability of consecutive numbers in Lotto
   F. T. Howard
   pp. 34-35

A Greek dialogue
   Colin R. Fletcher
   pp. 36-38

An elementary inequality with applications
   Feng Yuefeng
   pp. 39-41

Computer column
   Stephen Webb
   p. 41

Mathematics in the classroom
   p. 42

Letter to the editor: Fibonacci numbers
   Martin D. Sandford
   p. 43

Letter to the editor: The Smarandache function
   Jorge Castillo
   p. 43

Letter to the editor: The geometrical problem of Junji Inaba
   Volume 28 Number 1 Page 18
   Brian Stonebridge
   p. 43

Letter to the editor: A large pair of twin primes
   Tony Forbes
   pp. 43-44

Letter to the editor: The domino problem
   George Jellis
   p. 44

Letter to the editor: The domino problem
   Alastair Summers
   p. 45

Problems and Solutions
   pp. 45-46

Book review: Poetry of the Universe by R. Osserman
   (Weiden feld and Nicholson, 1995)
   Pierino Gattei
   p. 47

Book review: Woolly Thoughts by P. Ashforth, S. Plummer 
   (Souvenir Press, 1994)
   Mary Hart
   p. 47

Book review: Bilingual (English/Chinese) Edition of Essentials
   of Statistical Methods by T. P. Hutchinson, translated into Chinese 
   by J. Z. Wang (Rumsby Scientific Publishing, 1994)
   Joe Gani
   p. 47

Book review: All The Math That's Fit to Print- Articles from the
   Manchester Guardian by K. Devlin   
   (The Mathematical Association of America, 1994) 
   David Sharpe
   pp. 47-48

Book review: New Mathematical Diversions by M. Gardner
   (The Mathematical Association of America, 1995)
   Toby Gee
   p. 48

Book review: The Guiness Book of Mindbenders by R. Eastway,
   D. Wells (Guiness, 1995) 
   Toby Gee
   p. 48

Book review: Game Theory and Strategy by P. D. Straffin
   (The Mathematical Association of America, 1993) 
   Polly Shaw
   p. 48